Key facts about Nurofen and asthma:
- Nurofen contains ibuprofen, an anti-inflammatory pain reliever (NSAID) that helps to temporarily reduce pain and inflammation.
- Most asthmatics can take ibuprofen. If your asthma is made worse by ibuprofen, aspirin or other medicines for pain relief, do not take Nurofen.
- If you experience an allergic reaction after taking Nurofen or other anti-inflammatory medicine, stop taking it and see your doctor immediately.
How common is aspirin-sensitive asthma?
According to the National Asthma Council Australia, up to 11% of adults and 2% of children with asthma may develop a reaction after taking aspirin or other NSAIDs.
Are there other pain relief options if I have aspirin-sensitive asthma?
Your doctor or pharmacist may suggest other options for pain relief that are less likely to affect your asthma.
These may include:
- Paracetamol, a pain reliever that works differently to NSAIDs
- Non-medicated pain relief, such as heat packs and health supplements
- Exercises and stretches for sore muscles
- Other lifestyle changes
- Nurofen Tablets (ibuprofen 200mg). Product Label.
- National Asthma Council Australia. Pain relievers and asthma: quick reference guide, funded by Reckitt Benckiser.
Nurofen Tablets (ibuprofen 200mg). Product Label.
National Asthma Council Australia. Pain relievers and asthma: quick reference guide, funded by Reckitt Benckiser.